Alert archive / Nebraska / Tornado Warnings in 2006
Tornado Warning 27, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Sep 15, 2006, 8:44 PM CDT for Seward County, Nebraska. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2006, 8:44 PM CDT (01:44 UTC)
- Expired
- Sep 15, 2006, 9:02 PM CDT
- In force
- 18 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Seward County, NE
The radar
The Omaha radar (KOAX), 80 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 5:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Sep 15, 7:06 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KOAX 160145
TOROAX
NEC159-160230-
/O.NEW.KOAX.TO.W.0027.060916T0144Z-060916T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
844 PM CDT FRI SEP 15 2006
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
SEWARD COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 930 PM CDT
* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THE STORM WAS LOCATED NEAR STAPLEHURST...OR ABOUT
19 MILES EAST OF YORK...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SEWARD...GARLAND...STAPLEHURST...AND BEE.
THE COMBINATION OF RAIN AND DARKNESS MAY OBSCURE THIS TORNADO. TAKE
COVER NOW IF YOU WAIT TO SEE THE TORNADO OR WAIT TO HEAR IT
COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. GO TO THE LOWEST
LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS.
LAT...LON 4093 9742 4083 9729 4095 9690 4104 9690
4105 9719
$$
GRIFFIS/NIETFELD1 follow-up statement
000
WWUS53 KOAX 160202
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
902 PM CDT FRI SEP 15 2006
NEC159-160212-
/O.CAN.KOAX.TO.W.0027.000000T0000Z-060916T0230Z/
SEWARD NE-
902 PM CDT FRI SEP 15 2006
...THE TORNADO WARNING FOR SEWARD COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA...
THUS THE WARNING WHICH WAS IN EFFECT HAS BEEN CANCELLED. HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR EASTERN NEBRASKA.
LAT...LON 4093 9742 4083 9729 4095 9690 4104 9690
4105 9719
$$
GRIFFISWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Sep 15, 4:06 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Sep 15, 4:06 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 406 PM CDT FRI SEP 15 2006 .DISCUSSION... PRIMARY PROBLEMS ARE THE CHANCES OF THUNDERSORMS IN THE SHORT TERM AND TEMPERATURES DURG THE WEEKEND AND NEXT WEEK. DEEP UPR TROF AT 12Z WAS OVR THE PACIFIC NW WITH SERIES OF LEAD SHORTWV TOFS EJECTING OUT ACRS THE RCKYS AND CNTRL PLNS. AT H85 PLUME OF MSTR EXTDS FM WRN TX ACRS CNTRL AND WRN NEBRASKA INTO THE DAKOTAS. STG LO LVL JET CONTS TO ADVCT LO LVL MSTR NWD INTO THE CNTRL PLNS. LEAD UPR SHORTWV TROF IS ASSOCD WITH UPR LVL JET MAX MOVG ACRS KS. THIS SHUD ENHANCE UVVS ACRS NEBRASKA THIS EVENING. SHORT TERM...SEVERAL WAVES OF THUNDERSTORMS ARE POSIBLE TONIGHT ACRS THE OAX CWA. THERE MAY BE A CHC OF ISOLD SVR TSTMS...ESPECIALLY N OF COLUMBUS. ACTVITY THAT HAS BEEN DVLPG FM DAVID CITY TO MARSHALL COUNTY KS IS ELEVATED CNVTN DUE TO ISENTROPIC LIFT. A SECOND WAVE OF MORE SIGNIFICANT THUNDERSTORMS ARE OVER CNTRL AND WRN NEBRASKA AND IS EXPECTED TO MOVE ACROSS THE AREA LATER TONIGHT INTO TOMORROW MORNING. ON SATURDAY SKIES SHUD CLEAR OUT BY MID MORNING AND ATMOSHERE SHUD BCM UNSTBL BY AFTN INTO THE EVNG AHD OF AFTN. NAM40 CAPES INDC CAPE VALUES ABV 2000 J/KG. HELICITY VALUES ON SATURDAY LOOK FVRBL FOR SUPERCELLS STORMS AND POSSIBLE SQUALL LINE DVLPMT. STG MID LVL DRY PUNCH WL CREATE STGS ON PREFRONTAL TROF/DRYLN BY AFTN. STORMS SHUD CONT ON SATURDAY NGT AND INTO SUNDAY MORNING BEFORE AREA CLEARS OUT. IN THE EXTENDED. KEPT MAINLY DRY THRU THURSDAY NIGHT. SOME SHOWERS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING OVER NORTHEASTERN PARTS OF THE OAX CWA AS ANOTHER UPR LVL SHRTWV TROF MOVS ACRS THE RGN. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SMITH
Hazardous weather outlook, Sep 15, 7:34 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 734 PM CDT FRI SEP 15 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-161100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 734 PM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT THROUGH SATURDAY NIGHT SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS EAST CENTRAL NEBRASKA...GENERALLY NORTHWEST OF A LINE BEATRICE TO PENDER. LARGE HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER ALONG WITH 60 TO 80 MPH WINDS WILL BE POSSIBLE IN THE STORMS. DUE TO INCREDIBLY STRONG LOW LEVEL SHEAR...THERE ALSO IS A TORNADO THREAT WITH ANY OF THESE STORMS AS WELL...FROM CRETE NORTHWARD TO COLUMBUS...THEN NORTHEAST TOWARDS PENDER. ACROSS THE REMAINDER OF THE OUTLOOK AREA...THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE NIGHT...BUT THE SEVERE THREAT IS NOT NEARLY AS GREAT ACROSS EXTREME SOUTHEAST NEBRASKA AND ACROSS SOUTHWEST IOWA. SCATTERED NON SEVERE THUNDERSTORMS MAY LINGER SATURDAY MORNING ALONG AND EAST OF THE MISSOURI RIVER. SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP SATURDAY AFTERNOON AS A DRY LINE BEGINS TO MOVE INTO EASTERN NEBRASKA. SUPERCELL THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE DRY LINE BY 2 TO 4 PM... MOVING INTO THE REMAINDER OF EASTERN NEBRASKA AND WESTERN IOWA DURING THE EVENING. STRONG INSTABILITY AND VERY STRONG WIND SHEAR WILL COMBINE TO PRODUCE MOSTLY LARGE HAIL AND DAMAGING WINDS ACROSS THE OUTLOOK AREA. HOWEVER...ISOLATED TORNADOES ALSO APPEAR POSSIBLE ACROSS MAINLY NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING ACROSS PORTIONS OF EASTERN NEBRASKA. STORM SPOTTER ACTIVATION WILL ALSO LIKELY BE NEEDED SATURDAY AFTERNOON AND EVENING ACROSS ALL OF EASTERN NEBRASKA AND WESTERN IOWA. NWS
In the hours before
Local storm report, Sep 15, 7:28 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
728 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 13 S LINDSAY 41.51N 97.69W
09/15/2006 E60 MPH PLATTE NE TRAINED SPOTTER
&&Local storm report, Sep 15, 7:44 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
744 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 4 E DUNCAN 41.39N 97.42W
09/15/2006 PLATTE NE EMERGENCY MNGR
CORN STALKS BEING BLOWN DOWN. WIND ESTIMATED AT 60 MPH.
&&Local storm report, Sep 15, 8:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
811 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 3 W RISING CITY 41.20N 97.35W
09/15/2006 E1.00 INCH BUTLER NE EMERGENCY MNGR
0810 PM HAIL 3 W RISING CITY 41.20N 97.35W
09/15/2006 E1.75 INCH BUTLER NE EMERGENCY MNGR
&&Local storm report, Sep 15, 8:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
826 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 15 NW ALBION 42.27N 93.20W
09/15/2006 E60.00 MPH HARDIN IA TRAINED SPOTTER
&&Local storm report, Sep 15, 8:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
833 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO SURPRISE 41.10N 97.31W
09/15/2006 BUTLER NE EMERGENCY MNGR
MOBILE HOME DESTROYED. ROOF TORN OFF BAR.
0810 PM HAIL ST. EDWARD 41.57N 97.86W
09/15/2006 E0.75 INCH BOONE NE PUBLIC
&&Local storm report, Sep 15, 8:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
839 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL DAVID CITY 41.25N 97.13W
09/15/2006 E0.75 INCH BUTLER NE TRAINED SPOTTER
0820 PM HAIL 5 SW LINDSAY 41.65N 97.76W
09/15/2006 E0.75 INCH PLATTE NE PUBLIC
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:00 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 45 min |
| Sep 15, 7:22 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 38 min |
| Sep 15, 7:41 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 49 min |
| Sep 15, 7:45 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 45 min |
| Sep 15, 7:48 PM CDT | Tornado Warning | OAX | Butler | 27 min |
| Sep 15, 8:10 PM CDT | Tornado Warning | OAX | Butler | 35 min |
| Sep 15, 8:27 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 48 min |
| Sep 15, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 31 min |
| Sep 15, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 46 min |
| Sep 15, 8:38 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 52 min |
| Sep 15, 8:57 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 33 min |
| Sep 15, 8:57 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 36 min |
| Sep 15, 8:58 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 47 min |
| Sep 15, 9:05 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 40 min |
| Sep 15, 9:10 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 65 min |
| Sep 15, 9:15 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 50 min |
| Sep 15, 9:30 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 45 min |
| Sep 15, 9:32 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 28 min |
| Sep 15, 9:42 PM CDT | Tornado Warning | OAX | Saline | 18 min |
| Sep 15, 9:45 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 30 min |
| Sep 15, 9:45 PM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 45 min |
| Sep 15, 9:46 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 44 min |
| Sep 15, 9:54 PM CDT | Tornado Warning | OAX | Lancaster | 36 min |
| Sep 15, 10:02 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 43 min |
| Sep 15, 10:12 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 17 min |
| Sep 15, 10:13 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 17 min |
| Sep 15, 10:27 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 33 min |
| Sep 15, 10:49 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 27 min |
| Sep 16, 4:06 AM CDT | Wind Advisory | OAX | Boone, Butler, Colfax, Gage, Jefferson, Lancaster and 6 more | 15 hr |
Nearby
Tornado Warnings in Nebraska, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.